Epicardial Unipolar Lead Loss of Ventricular Capture during Radiofrequency Ablation of Atrial FibrillationRead the full article
Case Reports in Cardiology publishes case reports and case series related to hypertension, arrhythmia, congestive heart failure, valvular heart disease, vascular disease, congenital heart disease, and cardiomyopathy.
Case Reports in Cardiology maintains an Editorial Board of practicing researchers from around the world, to ensure manuscripts are handled by editors who are experts in the field of study.
Abstracting and Indexing
Latest ArticlesMore articles
First Reported Case of Candida dubliniensis Endocarditis Related to Implantable Cardioverter-Defibrillator
A 36-year-old male presented to the ED with acute chronic hyponatremia found on routine weekly lab work with one-week history of generalized weakness, confusion, nausea/vomiting, and diarrhea. The patient has nonischemic cardiomyopathy of unknown etiology diagnosed in his teens with an AICD device placed 8 years ago and receiving milrinone infusion 3 years ago via peripherally inserted central catheter (PICC) line. Two sets of blood cultures grew Candida dubliniensis. The patient was started on micafungin and the PICC line was removed and replaced with a central line. A transthoracic echocardiogram (TEE) showed findings consistent with AICD lead involvement. The patient was continued on treatment for fungal infective endocarditis and transferred to another hospital where he had successful AICD lead extraction. Blood cultures upon transfer back to our facility were positive for methicillin-sensitive Staphylococcus aureus (MSSA). This bacteremia was thought to be secondary to right-sided internal jugular (IJ) central line and resolved with line removal and initiation of intravenous (IV) cefazolin. The patient was discharged on IV cefazolin and IV micafungin. He had a LifeVest® until completion of his antibiotic course and a new AICD was placed.
Sclerotherapy Induced Takotsubo Syndrome
A 66-year-old female was brought to the emergency department for acute-onset left-sided chest pain. Prior to arrival, she was at an outpatient appointment with a vascular surgeon for elective sclerotherapy treatment of her lower extremity varicose veins. After receiving an IV injection of polidocanol, she developed severe chest pain with left arm and jaw numbness for the first time in her life. Upon arrival to the ED, the patient reported that her symptoms had resolved. Electrocardiogram (ECG) on presentation was significant for T-wave inversions in leads V1-V3. An initial set of cardiac enzymes showed a troponin I level of 0.62 ng/mL, which subsequently increased to 2.26 ng/mL. Her echocardiogram was significant for mild left ventricular systolic dysfunction with apical hypokinesis (ejection fraction 50%). A repeat ECG showed new T-wave inversions compared to that from the time of admission. The patient eventually agreed to cardiac catheterization, which revealed patent vessels without coronary artery disease, supporting our diagnosis of Takotsubo syndrome and what is the first reported case of likely polidocanol-induced Takotsubo syndrome in the United States.
A Rare Case of Multivessel SCAD Successfully Treated with Conservative Medical Management
A female patient presented with severe, symptomatic multivessel spontaneous coronary artery dissection (SCAD) with no known medical history or risk factors. The affected vessels were left anterior descending artery (LAD), right coronary artery (RCA), and the ramus. She was treated with conservative medical management. Two months later, repeat coronary angiogram to evaluate for any residual disease was performed which showed near-complete resolution of all involved vessels.
Retrograde Balloon Dilation outside the Main Branch Stent to Restore the Occlusion of Side Branch in Chronic Total Occlusion Bifurcation Lesions
Percutaneous coronary intervention (PCI) of a chronic total occlusion (CTO) can be challenging when a bifurcation is present at the distal cap. We described a case of retrograde balloon outside the main branch stent to restore the occlusion of side branch in CTO bifurcation lesion through the jailed wire.
A Case of Acute Massive Bioprosthetic Mitral Valve Thrombosis Leading to Fulminant Heart Failure
Bioprosthetic valve thrombosis has been considered to be extremely unlikely, typically freeing patients from the potential complications of long-term anticoagulation. However, there have been several documented cases of bioprosthetic valve thrombosis and there are concerns that its incidence may be underreported. Experience with diagnosis and management of this condition is limited. Here, we present a case of acute massive bioprosthetic mitral thrombosis manifesting as fulminant heart failure.
Monitored Anesthesia Care of Two Patients with Highly Elevated Subpulmonic Ventricular Pressure due to Adult Congenital Heart Disease
Procedural sedation and analgesia for patients with adult congenital heart disease (ACHD) and highly elevated subpulmonic ventricular pressure require proper anesthesia care to prevent a pulmonary hypertensive crisis. We describe the monitored anesthesia care (MAC) of two patients with ACHD (a complete atrioventricular septal defect and congenitally corrected transposition of the great arteries) and highly elevated subpulmonic ventricular pressure. In both patients, preprocedural transthoracic echocardiography was useful for detecting severely elevated subpulmonic ventricular pressure. The MAC involved the infusion of propofol, dexmedetomidine, and fentanyl. Norepinephrine was continuously administered from the preanesthetic period. No hemodynamic instability or respiratory depression was observed during the MAC. Continuous administration of norepinephrine from the preinduction period was helpful for preventing hypotension. We added dexmedetomidine to our MAC regimen of propofol and fentanyl because it exerts both sedative and analgesic effects. Dexmedetomidine does not cause respiratory depression; thus, our MAC regimen is believed to be theoretically safe for patients with ACHD and elevated subpulmonic ventricular pressure. Our findings suggest that safe MAC for patients with ACHD and highly elevated subpulmonic ventricular pressure may require careful consideration of the anesthetic regimen and close observation by adequately trained personnel, which is best provided at regional ACHD centers.